MAUDE Adverse Event Report: BIOMET UK LTD. CER OPTION TYPE 1 TPR SLEVE +3; HIP PROTHESIS

BIOMET UK LTD. CER OPTION TYPE 1 TPR SLEVE +3; HIP PROTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report unique identifier (udi) number: (b)(4).Concomitant medical products: cat# 650-1068 cer bioloxd option hd 40mm lot# 2993794.Cat# 30124009 g7 vit e high wall lnr 40mm i lot#64714864.Cat# 110010271 g7 osseoti multihole 66mm i lot# r3713970a.Cat#11-300817 arcos 17x150mm spl tpr dist lot#838140.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated report: multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00043.
 
Event or Problem Description
It was reported the patient underwent a hip revision approximately 11 months post implantation due to an infection.No additional information.
 
Event or Problem Description
It was reported that a patient underwent an initial hip procedure on (b)(6) 2019.The patient has since received multiple revision procedures.Subsequently, a revision procedure due to infection was performed on (b)(6) 2021.The revised implants were implanted on (b)(6) 2020.No further information available.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated report 3002806535-2021-00043-01.As the product has not been received, the investigation was limited to the information provided.In addition, we have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of complaint history was assessed for three years prior to the notification date and identified (9) total complaints for item 650-1058.There were (0) additional complaints against the lot 2993794.A review of complaint history was assessed for three years prior to the notification date and identified ((b)(4)) total complaints for item 650-1067.There were (0) additional complaints against the lot 3031101.No trends were identified from complaint history review for the items 650-1067.For the item 650-1058, (b)(4) complaints were reported with same hospital.Without the opportunity to examine the complaint product, the root cause cannot be determined due to insufficient information.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.Risk assessment: the root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk table could not be selected for comparison.The reported event states that the revision was performed due to infection.Although the root cause could not be determined, infection is captured multiple times within the ceramics head risk table with a severity score no greater than 3 (moderate).The outcome of this complaint (surgical intervention) is considered to be within the severity of the rmf.If further information regarding the root cause of the reported event is provided, risk should be re-assessed.

Brand Name
CER OPTION TYPE 1 TPR SLEVE +3
Common Device Name
HIP PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key11365279
Report Number3002806535-2021-00044
Device Sequence Number11408293
Product Code LPH
UDI-Device Identifier00887868271496
UDI-Public00887868271496
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1067
Device Lot Number3031101
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR